Arizona, 2006Heavy Rain in Arizona, August 24, 2006
August 24, 2006 · NWS PSR · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 24, 3:20 AM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 24, 3:20 AM MST, 5 hours 10 minutes before
AZZ020>028-CAZ030>033-241800-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
320 AM MST THU AUG 24 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A MOIST AIRMASS WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS OVER
MUCH OF THE REGION TODAY. AN APPROACHING LOW PRESSURE AREA WILL
START TO BRING SOME DRYING TO SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA FRIDAY. THIS DRIER AIR WILL SPREAD OVER THE ENTIRE
REGION...SO BY THE WEEKEND ANY THREAT OF THUNDERSTORMS WILL BE
CONFINED TO THE HIGHER TERRAIN OF SOUTH CENTRAL ARIZONA. HIGH
PRESSURE WILL MOVE INTO THE 4 CORNERS AREA NEXT WEEK RETURNING A
MOIST SOUTHEAST FLOW AND A CHANCE FOR THUNDERSTORMS TO SOUTH CENTRAL
ARIZONA. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA WILL REMAIN
UNDER A DRY SOUTHWEST FLOW. THE DRIER AIR OVER THE WEEKEND WILL
RESULT IN SOME WARMING.
&&
.SHORT TERM...
TODAY THROUGH SATURDAY...
A MOIST AIRMASS WILL CONTINUE OVER SOUTH CENTRAL AZ TODAY FOR A
CHANCE OF THUNDERSTORMS OVER ITS HIGHER TERRAIN AND A SLIGHT CHANCE
IN ITS DESERTS. A TROF DIGGING INTO THE GREAT BASIN AND CA WILL
BRING A MORE WESTERLY FLOW WITH A DRIER AIRMASS TO SE CA SW AZ
TODAY. THE TROF WILL CONTINUE TO DEVELOP THROUGH SAT SPREADING A
DRIER WEST FLOW ACROSS THE ENTIRE REGION. P-WATER VALUES ARE SHOWN
TO LOWER FROM 1.7 INCHES TO 1.1 BY LATE SAT. THIS WILL BRING A
DECREASING TREND FROM THE WEST TO EAST OF THE CHANCES OF
THUNDERSTORMS...SO BY SAT THE THUNDERSTORMS ARE EXPECTED TO BE
CONFINED TO THE HIGHER TERRAIN OF SOUTH CENTRAL AZ...AND INTO THE
SLIGHT CHANCE CATEGORY TOO.
&&
.LONG TERM...
SATURDAY NIGHT THROUGH WEDNESDAY...
BY SAT NIGHT/SUN UPPER TROF MOVES OVER AZ WITH FAIR AMOUNT OF DRYING
ACROSS THE ENTIRE REGION. AS TROF MOVES TO THE EAST MON...A UPPER
HIGH SETS IN OVER THE GREAT BASIN RESULTING IN DRY NORTHERLY FLOW
FOR MUCH OF THE REGION. THIS LOWERS P-WATER DOWN TO HALF AN INCH.
BUT SOME LIMITED MOISTURE IS EXPECTED TO REMAIN OVER THE HIGHER
TERRAIN OF SOUTH CENTRAL AZ AND WITH AFTERNOON HEATING...A SLIGHT
CHANCE OF THUNDERSTORMS WILL CONTINUE TO EXIST. THE DRIER AIR WILL
ALLOW TEMPS TO WARM BY SUN AND INTO THE FIRST PART OF NEXT WEEK.
BY TUES ANOTHER TROF WILL BE APPROACHING THE PACIFIC NW COAST
FORCING THE UPPER HIGH TO RELOCATE ITSELF IN THE 4 CORNERS REGION.
THIS WILL RETURN A SE FLOW TO SOUTH CENTRAL AZ AND A GRADUAL RETURN
OF MOISTURE FOR A SLIGHT CHANCE OF THUNDERSTORMS SPREADING WEST INTO
THE SOUTH CENTRAL AZ BY MID WEEK. WITH THE RETURN OF MOISTURE...
TEMPS ACROSS SOUTH CENTRAL AZ WILL SLOWLY BEGIN TO LOWER BY MID
WEEK. A SW FLOW WILL KEEP SW AZ SE CA DRY THRU MID WEEK.
&&
.AVIATION...
12Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DKS
Hazardous weather outlook, Aug 24, 6:04 AM MST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
604 AM MST THU AUG 24 2006
AZZ022-023-027-251315-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
604 AM MST THU AUG 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. STORMS MAY
PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING
WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER
IN NORMALLY DRY WASHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS FRIDAY AND AGAIN WEDNESDAY. STORMS MAY
PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING
WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER
IN NORMALLY DRY WASHES. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY
THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020-025-CAZ031-033-251315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-IMPERIAL COUNTY-
604 AM PDT THU AUG 24 2006 /604 AM MST THU AUG 24 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
AZZ021-026-251315-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
604 AM MST THU AUG 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. STORMS MAY
PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING
WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER
IN NORMALLY DRY WASHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS FRIDAY. STORMS MAY PRODUCE DENSE BLOWING
DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN
WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. NO
HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-028-251315-
SOUTHERN GILA/TONTO NF FOOTHILLS-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
604 AM MST THU AUG 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA AND SOUTH-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE
STRONG GUSTY POSSIBLY DAMAGING WINDS... AND LOCALLY HEAVY RAIN WITH
STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING
WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING
WATER IN NORMALLY DRY WASHES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ030-032-251315-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
604 AM PDT THU AUG 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE STORMS MAY PRODUCE DENSE BLOWING DUST...STRONG
GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET
FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Maricopa
- When
- August 24, 8:30 AM MST to 3:00 PM MST
- Where
- Maricopa County, Queen Creek
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.349, -112.491 (the zone’s center; the record gives no point)
Showers and thunderstorms were scattered across portions of the county, with brief heavy rainfall in localized areas. Hurricane Ileana, spinning in the eastern Pacific, produced impulses that passed through the state. These impulses, together with a very moist airmass, helped trigger these storms.A spotter in East Mesa reported .5 inch of rain in only 15 minutes. An automatic gauge in Queen Creek picked up over 2 inches and a spotter in Wickenburg reported .62 inch of rain in less than one hour. One of the heaviest rainfall rates was reported in East Phoenix. Runoff from these heavy rains led to a rapid rise in the Indian Bend Wash during the day. At one time there was about 4 feet of water. Two motorists had to be rescued from their vehicles. Lightning sparked several fires and caused spotty power and phone outages.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 24, 20061 death · 39 injured · $151 million · F3 · 106 events
- Tornado in South Dakota, August 24, 20062 injured · $15 million · F3 · 1 event
- Flash Flood in New Mexico, August 24, 20062 deaths · 1 event
- Tornado in South Dakota, August 24, 20061 injured · F3 · 1 event
- Tornado in South Dakota, August 24, 2006$2.0 million · F2 · 1 event
- Tornado in North Dakota, August 24, 2006$200,000 · F2 · 1 event
- Hail and Damaging Winds in Wisconsin, August 24, 2006$1.5 million · 2.75 in hail · 17 events
- Tornado in South Dakota, August 24, 2006F2 · 1 event
- Tornado in South Dakota, August 24, 2006F2 · 1 event
- Damaging Wind in North Dakota, August 24, 2006$675,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Illinois, August 24, 2006$294,000 · 50 kt wind · 8 events
- Hail in North Dakota, August 24, 2006$350,000 · 2.5 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532353.